# SDR 20010417AP005

- Difficulty date: April 16, 2001
- Submitted: April 16, 2001
- Operation: General aviation
- Aircraft: N4291Y
- Make and model: Piper PA-32-301
- Aircraft serial: 328306016
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 7873804
- Part serial: S247
- Condition: Cracked
- Location: Lt Mlg
- Part time: 3,639 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION FOUND LEFT LOWER MAIN GEAR STRUT CRACKED AT THE ATTACHMENT OF THE STRUT TO THE AXLE SHAFT. THE STRUT CASTING WAS CRACKED IN TWO DIFFERENT PLACES WITH ONE CRACK MEASURING OVER 1 INCH IN LENGTH. EXAMINATION OF THE RIGHT STRUT FOUND NO DAMAGE. REVIEW OF THE AIRCRAFT MAINTENANCE RECORDS REVEALED A LANDING ACCIDENT SEVERAL YEARS AGO. TECHNICIAN RECOMMENDS DURING INSPECTIONS TO PLAY CLOSE ATTENTION TO MAIN GEAR CASTING.
